My son is taking 30mg remeron, 0.1mg clonidine and now trazodone for sleep?My son has insomnia and has taken clonidine and remeron for years and recently, 3 weeks ago, started trazodone as well. First 200mg and I had seen he was very sleepy all day and I went to 100mg 5 days ago. I noticed he is not as sleepy but he is still not the active, smiley guy he usually is. He is disabled and cannot tell me how he feels so I am still not sure what to think. I will talk to the doc. but I want to know how these meds. effect people. I want my boy back.
10 Aug 2011
Hi. I personally am on trazodone. at first, daytime drowsiness can be a side effect and cause you to be less alert, but this usually goes away after a little time. you can even drop him down to 50mg and see if that's better. you know what? he may be more sensitive to the effects because he is also taking 2 other meds, so the trazodone combined with those may cause excess sleepiness. i am on both clonidine and trazodone also and i can say by personal experience that the combo makes me sleep much better because of the synergistic effects. hope this helps
10 Aug 2011
When I was on Trazadone, I did not have the side effect of being sleepy during the day, but then started out at a dose of 50mg. until it no longer worked & then upped it to 100mg. 200mg is a lot to start, & as HPoole suggested the other meds he takes could be having an effect also,. Call your pharmatist & ask them or even the prescribing doctor. Trazadone alone should not do this unless the dose is to high. Just my thoughts...
10 Aug 2011
Hello DonnaES. The ladies gave you both excellant answers. I currently take Remeron, the generic (miratazapine) and once, some years ago, was on Desyrel (trazodene). I know both these medications, how, they work, in as much myself. I have a question, why the trazodone? I ask it, only because Remeron, will make you sleepy on its own. Its more often than not, taken in the evening, for its sedation qualities. I might have thought that the doctor might have incresed the Remeron, from 30mg to 45mg. Sorry just guessing, wondering my thoughts outloud. The combination of the two, meaning Remeron and trazodone, will defenitely sedate, your son. Hernce, hes lathargic, and not mobile. Well, hope all goes well DonnaES. best wishes to you both.
10 Aug 2011
I don't know how old he is but 200mg is alot. I take 100mg for sleep and it works great for me but I am an adult. Also your supposed to cut down the amount by a quarter a pill slowly until desired amount. My pharmacist told me that. I would call yours for information regarding the amount safe for your son. Hope this helps!
8 Feb 2012
I take Trazodone simply as a sleep aid - I suffer from insomnia and have several heart conditions. I have 50mg tabs and generally take 2 for a dosage of 100mg. Sometimes I take 50mg when I seem on the edge of sleep or might take 150mg if I'm wide-awake and have time for a full 8 hours. I do not take Trazodone every night - perhaps an average of once every 3 nights.
My other meds are all heart-related - lasix, metoporal, statins, etc... nothing else for behavior or such.
Generally, I'm a bit groggy in the morning but that clears within 30 minutes. If I set an alarm to wake me before 7 hours, I'm more likely to feel a bit under. But for me, it works well and doesn't seem to affect me at all once the day is going.
Hope this gives a bit of insight, even though it doesn't relate closely to your son's situation.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
For those of you who take remeron for a sleep aid as well as an AD, what mg are you on? I'm on my 2cd week of 30 mg, and I know it takes 4 weeks ...
5 answers • 28 Apr 2012
I have anxiety, insomnia and get heart palpitations and pvc's. I am scared trazodone could make these worse. I took it 2 nights and it did help ...
3 answers • 10 May 2012
And, can any of these drugs be combined?
3 answers • 20 Mar 2015